Restless Legs Syndrome Induced by Mirtazapine
J Clin Psychiatry 2002;63(12):1179 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Mirtazapine is a novel antidepressant, known as a noradrenergic and specific serotonergic antidepressant (NaSSA). It is an antagonist of presynaptic α2-autoreceptors and α2- heteroreceptors, resulting in an increased release of both norepinephrine and serotonin, and it also enhances noradrenergic and serotonergic neurotransmission. However, mirtazapine potently blocks 5-HT2 and 5-HT3 receptors. Although there are several studies in the literature that examine the effects of mirtazapine on sleep parameters, further study of larger groups of depressed patients is clearly needed.